MAUDE Adverse Event Report: COOK INC COOK CUTTING LOOP; GEI UNIT, ELECTROSURGICAL AND ACCESSORIES

COOK INC COOK CUTTING LOOP; GEI UNIT, ELECTROSURGICAL AND ACCESSORIES
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
While the date aware was (b)(6) 2016, the manufacturer received new information on 30sept2016 which made this event reportable.(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a patient underwent a transurethral resection of prostate (turp) procedure.During the procedure the cutting wire became detached.The urologist began working on resecting the prostate with the loop, at a setting of 120/80¿which is a common energy setting for this procedure, according to the tech.At some point a few minutes into the case, the physician removed the resectoscope to clear tissue from the loop, and saw that it was no longer there.The entire loop section of wire had burned up completely and disintegrated.He opened another loop, of the same lot, and it burned up as well.Both loops will be returned to investigations.The circulating nurse went to get another loop with a different lot number.Thus, allowing the surgeon to complete the case.Nothing was left inside the patient.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the device history record, complaint history, documentation, visual inspection and trends was conducted on the returned device during the investigation.The returned complaint devices were sent for failure evaluation.The visually inspected returned devices did not report any device failures.A review of the complaint history did not reveal any related production non-conformances or additional field failures associated with the suspect lot.Review of device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device utilizes an external power controller with specified settings for device application.It cannot be determined if the device, ancillary equipment or user technique contributed to the failure.Complete loss of the devices¿ active element along with evidence of charring on the electrodes indicates significant heat generation.This could be the result of incorrect settings, out of specification active elements, user technique, or an intermittent failure of the external power generating equipment.Based on the provided information and without additional evidences, a root cause cannot be identified.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.Per the risk assessment no further action is required.

Brand Name
COOK CUTTING LOOP
Common Device Name
GEI UNIT, ELECTROSURGICAL AND ACCESSORIES
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6060166
Report Number1820334-2016-01137
Device Sequence Number18940853
Product Code GEI
UDI-Device Identifier00827002462311
UDI-Public(01)00827002462311(17)190408(10)6877610
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K935874
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCL-2612-30-OL
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/27/2016
Supplement Report FDA Received Date05/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1